Alert archive / Arizona / Red Flag Warnings in 2023

Red Flag Warning 1, NWS Las Vegas, NV

July 5, 2023Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jul 5, 2023, 2:04 PM MST for Mohave County, Arizona. It took effect at Jul 6, 2023, 11:00 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2023, 2:04 PM MST (21:04 UTC)
In effect from
Jul 6, 2023, 11:00 AM MST
Expired
Jul 7, 2023, 8:00 PM MST
In force
33 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2023-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2023-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4142 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS85 KVEF 052104
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
204 PM PDT Wed Jul 5 2023

...RED FLAG WARNING IN EFFECT FROM THURSDAY MORNING THROUGH 
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN MOHAVE
COUNTY...

AZZ102-061100-
/O.UPG.KVEF.FW.A.0001.230706T1800Z-230707T0300Z/
/O.NEW.KVEF.FW.W.0001.230706T1800Z-230708T0300Z/
Northwest Deserts/Northwest Plateau-
204 PM MST Wed Jul 5 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO 8 PM MST
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN MOHAVE
COUNTY.

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM Thursday to 8 PM MST
Friday. The Fire Weather Watch is no longer in effect. 

* TIMING...11 am Thursday until 8 pm MST Friday.

* WIND...South to southwest wind 20 to 30 mph with gusts
  approaching 40 mph both days. Winds will subside during the
  overnight hours.  

* HUMIDITY...Minimum humidity values 5 to 10 percent with
  overnight recovery of only 10 to 20 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
589 
WWUS85 KVEF 060852
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
152 AM PDT Thu Jul 6 2023

...RED FLAG WARNING IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN
MOHAVE COUNTY...

AZZ102-062300-
/O.CON.KVEF.FW.W.0001.230706T1800Z-230708T0300Z/
Northwest Deserts/Northwest Plateau-
152 AM MST Thu Jul 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 102 IN MOHAVE COUNTY...

* TIMING...11 am Thursday until 8 pm MST Friday.

* WIND...South to southwest wind 20 to 25 mph with gusts up to 40
  mph both afternoons. Winds will subside during the overnight 
  hours.

* HUMIDITY...Minimum humidity values 5 to 10 percent with poor
  overnight recovery to only 10 to 20 percent.

* IMPACTS...Any fires that develop will have the potential to
  spread rapidly. Outdoor burning is highly discouraged. Area 
  fuels are near or at critical dryness levels further 
  contributing to the high risk of fire danger. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
808 
WWUS85 KVEF 062014
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
114 PM PDT Thu Jul 6 2023

...RED FLAG WARNING IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN
MOHAVE COUNTY...

AZZ102-071000-
/O.CON.KVEF.FW.W.0001.000000T0000Z-230708T0300Z/
Northwest Deserts/Northwest Plateau-
114 PM MST Thu Jul 6 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 102 IN MOHAVE
COUNTY...

* TIMING...Until 8 pm MST Friday.

* WIND...South to southwest wind 20 to 25 mph with gusts up to
  40 mph both afternoons. Winds will subside during the 
  overnight hours. 

* HUMIDITY...Minimum humidity values 5 to 10 percent with poor 
  overnight recovery to only 10 to 20 percent.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is highly discouraged. Area 
  fuels are near or at critical dryness levels further 
  contributing to the high risk of fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
940 
WWUS85 KVEF 071002
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
302 AM PDT Fri Jul 7 2023

...RED FLAG WARNING IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE 
COUNTY...

AZZ102-071815-
/O.CON.KVEF.FW.W.0001.000000T0000Z-230708T0300Z/
Northwest Deserts/Northwest Plateau-
302 AM MST Fri Jul 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Until 8 pm MST this evening.

* WIND...South to southwest wind 20 to 25 mph with gusts up to 35
  mph. 

* HUMIDITY...Minimum humidity values 5 to 10 percent.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is highly discouraged. Area 
  fuels are near or at critical dryness levels further 
  contributing to the high risk of fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
660 
WWUS85 KVEF 071720
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1020 AM PDT Fri Jul 7 2023

...RED FLAG WARNING IN EFFECT THROUGH FRIDAY EVENING FOR STRONG 
WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

AZZ102-080300-
/O.CON.KVEF.FW.W.0001.000000T0000Z-230708T0300Z/
Northwest Deserts/Northwest Plateau-
1020 AM MST Fri Jul 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Until 8 pm MST this evening.

* WIND...South to southwest wind 20 to 25 mph with gusts up to
  35 mph. 

* HUMIDITY...Minimum humidity values 5 to 10 percent.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is highly discouraged. Area 
  fuels are near or at critical dryness levels further 
  contributing to the high risk of fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
601 
WWUS85 KVEF 072126
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
226 PM PDT Fri Jul 7 2023

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR STRONG 
WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY...

...FIRE WEATHER WATCH IN EFFECT SUNDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR PARTS OF SOUTHERN NEVADA AND MOHAVE COUNTY...

AZZ102-081100-
/O.NEW.KVEF.FW.A.0002.230709T1800Z-230710T0300Z/
/O.CON.KVEF.FW.W.0001.000000T0000Z-230708T0300Z/
Northwest Deserts/Northwest Plateau-
226 PM MST Fri Jul 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Sunday morning through
Sunday evening. 

* TIMING...Until 8 pm MST this evening.

* WIND...South to southwest wind 20 to 25 mph with gusts up to 
  35 mph.

* HUMIDITY...Minimum humidity 5 to 10 percent.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is highly discouraged. Area 
  fuels are near or at critical dryness levels further 
  contributing to the high risk of fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-NVZ462-465-466-081100-
/O.NEW.KVEF.FW.A.0002.230709T1800Z-230710T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Nye County Deserts/Las Vegas Dispatch-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
226 PM PDT Fri Jul 7 2023 /226 PM MST Fri Jul 7 2023/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR PARTS OF SOUTHERN NEVADA AND THE LAKE MEAD
NATIONAL RECREATION AREA FOR STRONG WINDS WINDS AND LOW 
HUMIDITY...

The National Weather Service in Las Vegas has
issued a Fire Weather Watch, which is in effect from Sunday 
morning through Sunday evening. 

* AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire
  weather zones 462, 465, and 466. 

* TIMING...11 am until 8 pm PDT/MST Sunday.

* WIND...South to southwest wind 20 to 25 mph with gusts
  approaching 40 mph.

* HUMIDITY...Minimum humidity 5 to 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 5, 1:03 PM MST, 1 hour 1 minute earlier.

Area forecast discussion, Jul 5, 1:03 PM MST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Las Vegas NV
103 PM PDT Wed Jul 5 2023

.SYNOPSIS...Seasonably warm temperatures and daily breezes in the
afternoon and evening can be expected through the weekend. The hot
and dry conditions will be favorable for enhanced fire danger,
especially in northwest Arizona. A warming trend is expected next
week with continued dry conditions likely.
&&

.DISCUSSION...Through next Wednesday.

Dry with seasonable temperatures will take us into the weekend. Main
concern for Thursday and Friday will be the increase in winds,
especially across northwest Arizona and the western Mojave Desert of
San Bernardino County. Those areas will see gusts approaching 40
mph, rest of the area should see winds peak out around 35 mph.

Strong ridge building back west next week will once again crank our
temperatures up. Highs for Harry Reid Intl Airport will probably be
around 110-112 degrees, while lower Colorado River Valley and Death
Valley NP will range between 116-122 degrees. Consideration for
excessive heat products likely needed Tuesday onward as major
heatrisk coverage expands.
&&

.FIRE WEATHER...The combination of curing fuels, gusty winds,
and low RH will create critical fire weather conditions in northwest
Arizona. The Fire Weather Watch for northwest Arizona has been
upgraded to a Red Flag Warning for Thursday and Friday.

Dry conditions with afternoon min RH values in the 5-15 percent
range can be expected daily through the weekend. Breezy southwest
winds will surface each day, strongest across the western Mojave
Desert and northwest Arizona.
&&

.AVIATION...For Harry Reid...East-southeast wind favored the rest of
this afternoon into the evening hours. Can not rule out some gusts
of 15-20 knots. More southerly wind overnight as gusts drop off
after sunset. There should be a period of light and variable wind
early Thursday morning before more sustained and gusty south-
southwest winds develop throughout the late morning and afternoon
hours.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds at the remaining Las Vegas Valley TAF sites and
the Colorado River Valley TAF sites will favor a more southerly
component each afternoon and evening with gusts 15-25 knots, before
going light and variable in the overnight hours. Southerly wind at
KBIH with 15-20 knot afternoon wind gusts, becoming light northwest
overnight. KDAG will favor a more westerly direction with 10-15 knot
sustained winds gusting to 20-25 knots during the afternoon and
evening hours. &&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

Pierce

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Arizona, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.